Alert archive / California / Wind Advisories in 2011
Wind Advisory 22, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 17, 2011, 4:20 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2011, 4:20 PM PDT (23:20 UTC)
- Expired
- May 17, 2011, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS76 KSTO 172320 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 420 PM PDT TUE MAY 17 2011 ...BREEZY CONDITIONS THIS AFTERNOON AND EARLY EVENING IN THE SOUTHERN AND CENTRAL SACRAMENTO VALLEY... .WINDS ARE INCREASING DUE TO A TIGHT PRESSURE GRADIENT AND A STRONG NORTHWEST JET MOVING OVERHEAD. THE STRONGEST WINDS ARE EXPECTED FROM THE CENTRAL TO THE SOUTHERN SACRAMENTO VALLEY INTO EARLY EVENING. WINDS ARE EXPECTED TO WEAKEN BY MID EVENING AND BECOME LIGHT OVERNIGHT. CAZ016-017-180200- /O.NEW.KSTO.WI.Y.0022.110517T2320Z-110518T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...CHICO 420 PM PDT TUE MAY 17 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SUSTAINED WINDS UP TO 25 MPH WITH GUSTS TO NEAR 40 MPH. * TIMING: LATE THIS AFTERNOON INTO EARLY EVENING. * LOCATIONS INCLUDE: CHICO...MARYSVILLE...SACRAMENTO * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR SMALL CARS AND HIGH PROFILE VEHICLES. LOOSE OBJECTS SHOULD BE TIED DOWN OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 17, 9:50 AM PDT, 6 hours 30 minutes earlier.
Area forecast discussion, May 17, 9:50 AM PDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 950 AM PDT TUE MAY 17 2011 .SHORT TERM DISCUSSION... WATER VAPOR IMAGERY SHOWS A LARGE UPPER TROUGH CONTINUING OVER THE WESTERN US. A STRONG DIGGING SHORTWAVE MOVING SOUTHEASTERLY TOWARD NORTHERN CALIFORNIA IS ALSO EVIDENT. AN UNSEASONABLY STRONG 140 KT JET STREAK IS ASSOCIATED WITH THIS WAVE. WHILE THERE WAS A BIT OF A LULL IN PRECIPITATION FOR MUCH OF THE VALLEY...RADAR SHOWS SCATTERED SHOWERS DEVELOPING OVER THE WESTERN SIDE AND MOVING EASTWARD. THESE SHOULD BECOME INCREASINGLY WIDESPREAD AS THE DAY PROGRESSES. SCATTERED SNOW SHOWERS ARE CURRENTLY IN THE MOUNTAINS...PARTICULARLY OVER THE NORTHERN SIERRA MOUNTAINS. WEB CAMS ARE SHOWING GENERALLY LIGHT SNOW...BUT HEAVIER SNOW IS ON THE WAY AS THE SHORTWAVE APPROACHES. SOUTHERLY UPSLOPE FLOW NOW IS FAVORABLE FOR SHASTA COUNTY...BECOMING SOUTHWESTERLY LATER THIS AFTERNOON WHICH IS FAVORABLE FOR THE SIERRA. A WINTER STORM WARNING CONTINUES TO BE IN EFFECT FOR THE NORTHERN SIERRA AND MOUNTAINS OF WESTERN PLUMAS COUNTY AND LASSEN PARK THROUGH 5 AM WEDNESDAY. LATEST MODELS SHOW MOISTURE LEVELS ARE LOOKING HIGHER THAN IN PREVIOUS RUNS SO MAY NEED TO INCREASE SNOW AMOUNTS. TRAVEL OVER THE MOUNTAIN PASSES SHOULD BE PARTICULARLY DIFFICULT THIS EVENING. EK .PREVIOUS DISCUSSION...UPPER LEVEL SHORTWAVE TROUGH WHICH BROUGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS TO NORCAL MONDAY HAS MOVED TO AND EAST OF THE SIERRA CASCADE RANGE THIS MORNING. ANOTHER SHORTWAVE IS BRINGING LIGHT SHOWERS ACROSS MUCH OF THE NORTHERN CWA THIS MORNING WHILE A WEAK SURFACE FRONT MOVING INTO THE SAN JOAQUIN VALLEY IS BRINGING LIGHT PRECIPITATION THERE. A STRONGER AND MORE VERTICALLY STACKED UPPER TROUGH AND SURFACE FRONT NOW CROSSING 130 WEST IS FORECAST TO MOVE INTO NORTHERN CALIFORNIA THIS AFTERNOON BRINGING ANOTHER ROUND OF HEAVIER PRECIP. OROGRAPHICS AND UPPER LEVEL DIVERGENCE WILL BRING THE HEAVIEST PRECIP TO THE SIERRA CASCADE RANGE. BOTH NAM AND GFS BUFKIT PROFILES ARE SHOWING AROUND AN INCH AND A HALF OF PRECIP IN THE BLUE CANYON AREA OVER THE NEXT 24 HOURS. ABOUT A HALF AND INCH OF PRECIP IS MODELED FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. SNOW LEVELS ARE EXPECTED TO BE AROUND 5000 FEET BUT THE HIGHEST ELEVATIONS OF THE SIERRA COULD SEE OVER A FOOT OF NEW SNOW BY TOMORROW MORNING. THEREFORE...WILL LEAVE WINTER STORM WARNING FOR THIS AREA IN PLACE. SNOW LEVELS WILL LIKELY REMAIN TOO HIGH TO HAVE SIGNIFICANT IMPACTS TO THE MOUNTAINS OF SHASTA COUNTY WHERE SNOW AMOUNTS WILL BE SMALLER AS WELL. DAYTIME HIGHS TODAY WILL REMAIN QUITE COOL AND 20 DEGREES OR MORE BELOW NORMAL. THE MAIN UPPER TROUGH IS FORECAST TO PIVOT THROUGH NORCAL TONIGHT CONTINUING SHOWERS OVER THE ENTIRE CWA THROUGH THE NIGHT. NAM AND GFS LI PROGS INDICATING MOST UNSTABLE REGION WEDNESDAY WILL BE OVER THE NORTHEAST PORTION OF THE STATE AS THE UPPER LOW TRACKS INTO THE GREAT BASIN. OVERALL SHOWER ACTIVITY SHOULD BE DECREASING OVER THE AREA BY MID DAY WEDNESDAY AS UPPER LEVEL HIGH PRESSURE RIDGE OVER THE EASTERN PACIFIC BEGINS TO PUSH INLAND. ISOLATED THUNDERSTORMS WILL CONTINUE TO BE A THREAT IN THE AFTERNOON OVER THE MOST UNSTABLE REGIONS MAINLY NORTH AND EAST OF THE SACRAMENTO VALLEY. PARTIALLY CLEARING SKIES AND WARMER AIRMASS SHOULD BRING WARMER TEMPERATURES WEDNESDAY. CWA LOOKS MAINLY DRY ON THURSDAY AND FRIDAY AS UPPER RIDGE SLIDES OVER THE WEST COAST. DAYTIME HIGHS THURSDAY AND FRIDAY MAY ACTUALLY REACH NEAR SEASON NORMALS. SMITH .EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY) A BLOCKING SYSTEM STILL IN PLACE EAST OF CA FROM THE INTERMOUNTAIN WEST ALL THE WAY UP TO THE CANADIAN ARCTIC CIRCLE. THEREFORE, COOLER UNSETTLED WEATHER SETS UP OVER NRN CAL FOR THE WEEKEND INTO MONDAY AS A SHORT WAVE TROUGH DIGS ACROSS THE AREA AND INTO THE GREAT BASIN. DYNAMICS AND MOISTURE LOOK TO BE SOMEWHAT LIMITED WITH BEST CHANCES FOR SHOWERS OVER THE FOOTHILLS AND MOUNTAINS. MAIN IMPACT FOR REMAINDER OF THE INTERIOR NRN CAL WILL BE SIGNIFICANTLY COOLER WITH UPPER 60S TO LOWER 70S IN THE CENTRAL VALLEY AND 40S TO NEAR 60 FOR THE FOOTHILLS/MOUNTAINS. AS LONG AS THE BLOCKING PATTERN MAINTAINS IT'S POSITION AND STRENGTH, NRN CAL WILL CONTINUE TO BE THE DESTINATION FOR THIS COOLER AND UNSETTLED WX PATTERN. TUE A TRANSITORY RIDGE MOVES OVER WITH WARMER TEMPS, BUT A TROUGH IS JUST OFFSHORE ONCE AGAIN. JCLAPP && .AVIATION... AREAS MVFR/IFR CONDS TODAY WITH LATEST STORM. IN CNTRL VLY...AREAS S-E SFC WND GSTS 25-35 KTS TODAY MAINLY VCNTY KSMF SOUTHWARD. FL025 SE WINDS 35KT OVER SRN SAC AND NRN SJ VALLEYS TODAY WEAKENING AND SHIFTING SSW AFT 00Z. S-SW FL100 WINDS 25-30 KTS INCREASING UP TO 40 KTS 21Z-06Z THIS AFTN AND EVENING. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 AM PDT WEDNESDAY ABOVE 4500 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 4:50 PM PDT | Special Weather Statement | STO | Tehama | 55 min |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.